MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3020X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a euphora rx ptca balloon catheter to treat mildly tortuos, moderately calcified lesion located in the distal right coronary artery (rca).The device was inspected with no issues.The device was not kinked or re-straightened during use.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.It was reported that the balloon was being used to pre-dilate the lesion however it could not be deflated at the lesion site and therefore removal difficulties were encountered.While attempting to pull the balloon wire and catheter out a detachment occurred from the balloon at the balloon shaft.The balloon portion of the device remained in the rca.The patient was sent to the operation room to have the remainder of the product removed surgically from the rca.The patient was reported to be alive with injury.
 
Additional Manufacturer Narrative
Add'l info: 50/50 concentration of saline/contrast was used by the physician.The device failed to deflate.No difficulties noted during inflation of the device.The device was not moved/re-positioned prior to attempting to deflate.One inflation was performed prior to noting deflation difficulty.The detached portion of the device was removed successfully during surgery.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8498879
Report Number9612164-2019-01257
Device Sequence Number1966286
Product Code LOX
UDI-Device Identifier00643169560161
UDI-Public00643169560161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue NumberEUP3020X
Device Lot Number216305198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;